I think the bags under the eyes are parallel with ‘extra-vasation’ of fluid anywhere, such as when people get swollen feet on a plane or after a long day on your feet. Factors ‘causing’ and/or promoting this include:
***Weak capillaries (due to prolonged elevation of catabolic hormones, and or nutrient deficiencies)
***Immune differentiation/expansion within lymph tissue (due to dietary or air-borne toxins, often exacerbated if not outright triggered by absorbed bacterial endotoxin)
***Slowed lymphatic drainage and re-uptake of extracellular fluids (due to poor overall metabolism and/or low activity)
***5 trillion other things.
In my own experience, fasting and/or low carbing would make this go away short term, and it would come right back upon eating carbs. But the more I consistently ate carbs the better it got; and the longer I consistently went without carbs, the worse it got. So, gut flora problems, stress hormones, and so on obviously play a role.
As far as histamine, I think histamine is one player in a large cascade of things, and it is often overemphasized. That said, anit-histamines (pharmaceutical or other) often seem to help people a lot in the short term, so clearly there is something to it. Histamines are needed for the migration of immune cells out of the blood into the lymph and/or extra-cellular space, which pulls fluid with it via osmosis and results in swelling. So anti-histamines will reduce swelling and congestion (and even reduce air way constriction in an acute allergy/asthma response). But histamine is also needed for gastric acid secretion, gastric motility, and differentiation of immune cells; thus, long-term anti-histamines will screw up digestion and immune cell refinement which could lead to autoimmune conditions in the worst cases.
Of course, there is a difference between lowering ?already-excessive? levels of histamine versus lowering ‘normal levels’ of histamine. Various nutrient deficiencies and/or other hormonal imbalances can cause exaggerated histamine responses.
Some factors controlling this include:
Thiamin (vit. B1):
The point here is that everything influences everything and besides correcting nutrient deficiencies, I wouldn’t mess with anti-histamines for long term therapy. I think the increased swelling in your case is due to the digestive disagreements you are experiencing from dairy and/or gluten. You could try avoiding these for now and then re-check your response every so often. Or you could try plowing through. I personally think endotoxin and intestinal issues are not worth playing around with, so I would pick the ‘avoid now, check again later’ approach, but others have done well doing differently. But you may only be reacting to dairy OR gluten, so don’t automatically throw both out. And if you do avoid these, I would recommend MAKING SURE you get your calories and nutrients from elsewhere; many people spontaneously cut food intake restrictive diets.
And keep us updated on how it goes.